MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09809
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram via contralateral femoral access using an unknown wire, the hub of a flexor introducer sheath separated upon removal of the device.Access was difficult and the access site was scarred.As the sheath was removed, the user pulled with force, at which point the hub separated from the sheath.Pressure was applied to the access site.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during an angiogram via contralateral femoral access using an unknown wire, the hub of a flexor introducer sheath separated upon removal of the device.Access was difficult and the access site was scarred.As the sheath was removed, the user pulled with force, at which point the hub separated from the sheath.Pressure was applied to the access site.Investigation ¿ evaluation: a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device showed: one sheath was received.The check-flo was separated from sheath, with the flare completely intact.The flare was wrinkled.No additional damage to the device was noted.At this time, cook concluded that the device was manufactured within specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: "reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ instructions for use: ¿sheath removal: 2.Remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for on-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." a capa was previously completed to address this failure mode for 4 to 8.0fr devices with prefixes kcfw, ksaw, and kcfn.The capa team performed mechanical testing and concluded that tensile failure did not occur below or near the 15 n requirement.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded an unintended user error contributed to this incident.The physician stated that only the wire guide was within the sheath during removal.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11284931
Report Number1820334-2021-00260
Device Sequence Number12177278
Product Code DYB
UDI-Device Identifier00827002098091
UDI-Public(01)00827002098091(17)230828(10)13396175
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model NumberG09809
Device Catalogue NumberKCFW-6.0-38-45-RB
Device Lot Number13396175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1